I keep a supply of Abilify on hand, even though i take Zyprexa.. I've found though that Abilify makes me so high that i can't sleep while on it either.
I think it's the Abilify that's doing you in.
Now, i'm not expert either.... but my drug, Zyprexa has little or no side effects. I take it before bedtime and it makes me slightly drowsy.... once i'm up in the morning i can still function too without being tired.
Now i know all the hype about Zyprexa too, but in small dosage it's not a problem. I think a worthy goal is to take as little dosage of medicine as you can and still have enough in you to do the trick. I don't let psychiatrists persuade me into overdosing myself.
Abilify, i keep on hand because there are days when i feel like i need a pick me up, a stimulant, to get my persona thinking more in terms of success oriented goals. Zyprexa seems to give me a dull life at times. However, this improves as days go on. The brain seems to be adapting and recreating me.
I rarely take Abilify, though. But the times i have taken it, i have found new jobs for myself. employment that is. It seems to be a stimulant in my opinion and may be the reason you can't sleep.
I don't know about taking the abilify with a sleep agent. Seems like those 2 don't correspond. Why would anyone take a stimulant and a depressant at the same time? But if Abilify is all you have then maybe you should do what the doctor says...
I'm beginning to wonder if the Abilify i take (25mg) is causing me trouble in the sleep department, as well. I've been taking it ever since it came out, too. but I have been on Zyprexa before, and i slept splendidly on it! So i had just been thinking--prior to reading your posts--that i should ask my psychiatrist to give me a script for zyprexa, just to have on hand for those long, awful, sleepless nights. when i was very psychotic, i took 20 mg--but i think 5 or 10 mg should do me fine now. You should try it. however, I wouldn't recommend zyprexa all the time, though--at least from my experience: non-stop hunger, marked weight gain, and a foggy, confused brain.
Last edited by requiemforadream; 09-18-2006 at 04:11 AM.
I've been taking Zyprexa for the past year but had to recently change medicines as it was giving me high cholesterol. I've just started on Abilify but don't have any problems sleeping. I was advised by my Dr to take it in the mornings as opposed to the evenings in case it affected my sleep.
I've been getting very little sleep lately, and I think it does have something to do with the combining facts that i am swinging into bipolar mania, AND i take the abilify at nighttime. i'm going to schedule an appointment today with my family physician, since my pdoc is always booked.